Alert archive / New Mexico / Wind Advisories in 2016

Wind Advisory 16, NWS El Paso, TX

May 6, 20165 counties in New Mexico

NWS El Paso, TX issued this wind advisory at May 6, 2016, 5:10 AM MDT for 5 counties in New Mexico. It took effect at May 6, 2016, 12:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 6, 2016, 5:10 AM MDT (11:10 UTC)
In effect from
May 6, 2016, 12:00 PM MDT
Expired
May 6, 2016, 7:00 PM MDT
In force
7 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Sierra County, NM

The radar

The El Paso radar (KEPZ), 121 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 11.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2016-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2016-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
3706 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

919 
WWUS74 KEPZ 061110
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
510 AM MDT FRI MAY 6 2016

...STRONG SOUTHWEST WINDS ACROSS SOUTHERN NEW MEXICO THIS
AFTERNOON...

.A LARGE STORM SYSTEM WILL APPROACH THE STATE TODAY AND STRENGTHEN
THE SOUTHWEST FLOW ALOFT OVER THE REGION. THESE STRONG WINDS WILL
MIX DOWN TO THE SURFACE IN THE AFTERNOON WITH WINDS OF 25 TO 35
MPH EXPECTED. AREAS OF BLOWING DUST WILL ALSO REDUCE VISIBILITIES
OVER PORTIONS OF THE LOWLAND DESERTS. .

NMZ402>411-061915-
/O.NEW.KEPZ.WI.Y.0016.160506T1800Z-160507T0100Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...HURLEY...FAYWOOD...GRANT COUNTY AIRPORT...
LORDSBURG...RED ROCK...VIRDEN...ANTELOPE WELLS...ANIMAS...
HACHITA...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...WINSTON...
TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH...
RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK
510 AM MDT FRI MAY 6 2016

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO
7 PM MDT THIS EVENING. 

* TIMING...NOON THROUGH 7 PM

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. 

* IMPACTS...HIGH WINDS WILL RESULT IN HAZARDOUS DRIVING
  CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. WILDFIRE DANGER
  IS ELEVATED. SMALL OBJECTS MAY BE BLOWN ABOUT.

* VISIBILITY...AREAS OF BLOWING DUST SWILL REDUCE VISIBILITIES
  DOWN TO A MILE IN DUST PRONE AREAS. PARTICULARLY SENSITIVE DUST
  AREAS ALONG THE INTERSTATE 10 CORRIDOR MAY SEE TEMPORARY DROPS
  IN VISIBILITY TO LESS THAN HALF A MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LUNDEEN
1 follow-up statement
605 
WWUS74 KEPZ 061840
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1240 PM MDT FRI MAY 6 2016

...STRONG SOUTHWEST WINDS ACROSS SOUTHERN NEW MEXICO THIS
AFTERNOON...

.A LARGE STORM SYSTEM WILL APPROACH THE STATE TODAY AND
STRENGTHEN THE SOUTHWEST FLOW ALOFT OVER THE REGION. THESE STRONG
WINDS WILL MIX DOWN TO THE SURFACE IN THE AFTERNOON WITH WINDS OF
25 TO 35 MPH EXPECTED. AREAS OF BLOWING DUST WILL ALSO REDUCE
VISIBILITIES OVER PORTIONS OF THE LOWLAND DESERTS. .

NMZ402>411-070100-
/O.CON.KEPZ.WI.Y.0016.000000T0000Z-160507T0100Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...HURLEY...FAYWOOD...GRANT COUNTY AIRPORT...
LORDSBURG...RED ROCK...VIRDEN...ANTELOPE WELLS...ANIMAS...
HACHITA...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...WINSTON...
TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH...
RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK
1240 PM MDT FRI MAY 6 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...


* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...HIGH WINDS WILL RESULT IN HAZARDOUS DRIVING 
  CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. WILDFIRE 
  DANGER IS ELEVATED. SMALL OBJECTS MAY BE BLOWN ABOUT. 

* VISIBILITY...AREAS OF BLOWING DUST SWILL REDUCE VISIBILITIES 
  DOWN TO A MILE IN DUST PRONE AREAS. PARTICULARLY SENSITIVE 
  DUST AREAS ALONG THE INTERSTATE 10 CORRIDOR MAY SEE TEMPORARY 
  DROPS IN VISIBILITY TO LESS THAN HALF A MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGASH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 6, 4:04 AM MDT, 1 hour 6 minutes earlier.

Area forecast discussion, May 6, 4:04 AM MDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
404 AM MDT FRI MAY 6 2016

.SYNOPSIS...
AN APPROACHING STORM SYSTEM WILL GENERATE STRONG SOUTHWEST WINDS
AND AREAS OF BLOWING DUST THIS AFTERNOON FOR MUCH OF THE AREA.
AREAS EAST OF EL PASO MAY ALSO SEE ISOLATED THUNDERSTORMS THIS
AFTERNOON. WINDY CONDITIONS WILL CONTINUE THROUGH THE WEEKEND WITH
TEMPERATURES BECOMING MUCH COOLER. MOUNTAIN AREAS WILL HAVE A
SLIGHT CHANCE OF SHOWERS AND A FEW THUNDERSTORMS DURING THE
WEEKEND. DRY CONDITIONS WITH GENERALLY LIGHTER WINDS WILL OCCUR
THE FIRST PART OF NEXT WEEK.

&&

.DISCUSSION...
OUR ACTIVE WINDY PATTERN WILL CONTINUE TODAY AS A LARGE UPPER
LEVEL LOW PRESSURE SYSTEM APPROACHES THE STATE AND STRENGTHENS
THE SOUTHWEST FLOW OVER THE AREA. A DEEP MIXING LAYER WILL BE
PRESENT THAT WILL ALLOW STRONGER WINDS ALOFT TO MIX DOWN TO THE
SURFACE. THIS WILL RESULT IN STRONG SURFACE WINDS THIS AFTERNOON
FOR AREAS MAINLY WEST OF EL PASO WITH BREEZY TO WINDY CONDITIONS
EXPECTED TO THE EAST. PORTIONS OF SOUTHWEST NEW MEXICO WILL SEE
THE STRONGEST WINDS WHICH MAY EXCEED WIND ADVISORY CRITERIA OF 30
MPH OR HIGHER. AREAS OF BLOWING DUST WILL ALSO OCCUR ALONG THE
I-10 CORRIDOR WEST OF LAS CRUCES INTO ARIZONA AS WELL AS OTHER
MAJOR DESERT ROADWAYS WHICH WILL BE IMPACTED WITH REDUCED
VISIBILITIES.

ALSO THERE IS MOISTURE LURKING IN THE EASTERN
FRINGES OF OTERO AND HUDSPETH COUNTIES THAT MAY BE ABLE TO FUEL
ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING.
TEMPERATURES WILL BE ABOVE NORMAL AGAIN TODAY WITH MORE 90 PLUS
HIGHS ACROSS THE LOWLAND DESERTS.

THE LARGE UPPER LOW PRESSURE SYSTEM WILL STRETCH FROM SOUTHERN
CALIFORNIA TO THE FOUR CORNERS REGION ON SATURDAY WITH A STRONG
SOUTHWEST FLOW ALOFT CONTINUING OVER THE AREA. WINDS SPEEDS WILL
BE LOWER ON SATURDAY BUT STILL IN THE WINDY CATEGORY. COOLER
TEMPERATURES SHOULD RESULT IN LESS BLOWING DUST.

THE STORM SYSTEM WILL MOVE INTO CENTRAL ROCKIES ON SUNDAY WITH
CONTINUED WINDY CONDITIONS EXPECTED FOR THE THE LOCAL AREA. A
LIMITED AMOUNT OF MOISTURE WILL BE AVAILABLE FOR A SLIGHT CHANCE
OF SHOWERS AND A FEW THUNDERSTORMS FOR THE MOUNTAIN REGIONS ON
SUNDAY AFTERNOON. TEMPERATURES MAY BE A FEW DEGREES COOLER WITH
AFTERNOON HIGHS STAYING BELOW 80 DEGREES FOR MANY LOWLAND AREAS.

THE STORM SYSTEM WILL EXIT THE REGION BY EARLY MONDAY WITH A
WEAKER WEST FLOW ALOFT FILLING IN BEHIND THE SYSTEM. THIS PATTERN
WILL RESULT IN LOWER WIND SPEEDS WITH GRADUALLY RISING
TEMPERATURES THROUGH THE WEEK. LONG RANGE MODELS HINT AT ANOTHER
SURGE OF MOISTURE BEHIND A COLD FRONT LATER IN THE WEEK THAT COULD
GENERATE SHOWERS AND THUNDERSTORMS FOR EASTERN PORTIONS OF THE
FORECAST AREA BUT THE OUTCOME IS STILL UNCERTAIN AT THIS TIME.

&&

.AVIATION...06/12-07/12Z...
A STRONG SOUTHWEST FLOW AHEAD OF AN APPROACHING LOW PRESSURE
SYSTEM WILL GENERATE SOUTHWEST WINDS OF 20 TO 30 KNOTS WITH GUSTS
TO 40 KNOTS AT ALL TAF SITES FOR 16Z THROUGH 01Z. KDMN AND KLRU
MAY SEE REDUCED VISIBILITIES IN AREAS OF BLOWING DUST THIS
AFTERNOON. ISOLATED THUNDERSTORMS ARE POSSIBLE FOR AREAS EAST OF
KELP LATE THIS AFTERNOON AND EVENING FROM 21Z THROUGH 06Z.

&&

.FIRE WEATHER...
A LARGE UPPER LOW PRESSURE SYSTEM WILL APPROACH THE REGION TODAY
AND ENHANCE STRONG SOUTHWEST WINDS ACROSS THE AREA. THE STRONGEST
WINDS WILL BE MAINLY WEST OF LAS CRUCES THIS AFTERNOON BUT ALL
AREAS WILL SEE WIND SPEEDS EXCEEDING CRITICAL THRESHOLDS. LOW
HUMIDITY VALUES FOR AREAS EXTENDING FROM EL PASO WESTWARD INTO
ARIZONA WILL RESULT IN RED FLAG WARNING CRITERIA BEING MET THIS
AFTERNOON. A MODERATE SURGE OF MOISTURE OVER EASTERN AREAS WILL
KEEP HUMIDITY VALUES ABOVE CRITICAL VALUES FOR EASTERN AREAS.
HOWEVER THERE IS A RISK OF ISOLATED THUNDERSTORMS FOR OTERO AND
HUDSPETH COUNTIES LATER THIS AFTERNOON AND EVENING.

BREEZY TO WINDY CONDITIONS WILL PERSIST THROUGH THE WEEKEND AS THE
LARGE LOW PRESSURE SYSTEM SLOWLY MOVES ACROSS THE REGION. COOLER
TEMPERATURES AND LOWER WIND SPEEDS WILL KEEP THE AREA OUT OF RED
FLAG WARNING CRITERIA THROUGH THE WEEKEND BUT WINDY CONDITIONS
WILL STILL CONSTITUTE AN ELEVATED FIRE DANGER RISK. HIGHER
MOUNTAINS IN THE GILA REGION AND SACRAMENTO MOUNTAINS WILL HAVE A
SLIGHT CHANCE OF SHOWERS AND A FEW THUNDERSTORMS DURING THE
WEEKEND...ESPECIALLY ON SUNDAY. LOWER WIND SPEEDS AREA EXPECTED
FOR NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 93  60  83  56 /   0   0   0   0
SIERRA BLANCA           92  58  86  52 /  10  20   0   0
LAS CRUCES              89  52  78  47 /   0   0   0   0
ALAMOGORDO              90  54  80  48 /   0   0   0   0
CLOUDCROFT              68  39  56  35 /   0   0   0   0
TRUTH OR CONSEQUENCES   86  51  75  47 /   0   0   0   0
SILVER CITY             80  42  68  39 /   0   0   0   0
DEMING                  87  48  75  45 /   0   0   0   0
LORDSBURG               84  43  75  42 /   0   0   0   0
WEST EL PASO METRO      92  59  82  55 /   0   0   0   0
DELL CITY               93  53  86  48 /  10  20   0   0
FORT HANCOCK            96  59  89  53 /   0   0   0   0
LOMA LINDA              90  57  80  51 /   0   0   0   0
FABENS                  95  59  85  53 /   0   0   0   0
SANTA TERESA            91  56  81  51 /   0   0   0   0
WHITE SANDS HQ          90  57  79  52 /   0   0   0   0
JORNADA RANGE           89  50  78  44 /   0   0   0   0
HATCH                   90  50  78  44 /   0   0   0   0
COLUMBUS                90  51  80  47 /   0   0   0   0
OROGRANDE               91  57  80  51 /   0   0   0   0
MAYHILL                 79  46  67  41 /  10  10   0   0
MESCALERO               78  44  66  40 /   0   0   0   0
TIMBERON                77  43  65  39 /   0   0   0   0
WINSTON                 79  38  67  36 /   0   0   0   0
HILLSBORO               84  47  73  43 /   0   0   0   0
SPACEPORT               87  50  76  45 /   0   0   0   0
LAKE ROBERTS            79  35  67  32 /   0   0   0   0
HURLEY                  81  41  70  38 /   0   0   0   0
CLIFF                   82  37  73  36 /   0   0   0   0
MULE CREEK              81  34  70  33 /   0   0   0   0
FAYWOOD                 83  43  72  40 /   0   0   0   0
ANIMAS                  84  45  76  45 /   0   0   0   0
HACHITA                 86  45  77  44 /   0   0   0   0
ANTELOPE WELLS          84  46  76  44 /   0   0   0   0
CLOVERDALE              79  43  73  42 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR
     NMZ110>112.

     WIND ADVISORY FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR
     NMZ402>411.

TX...RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR
     TXZ055.

&&

04 LUNDEEN
Hazardous weather outlook, May 5, 7:00 AM MDT, 22 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
700 AM MDT THU MAY 5 2016

NMZ401>417-TXZ418>424-061300-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
700 AM MDT THU MAY 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE IS A SLIGHT
CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS WEST OF THE RIO
GRANDE. PRECIPITATION WILL BE SPOTTY AND LIGHT. WE COULD ALSO SEE
SOME DRY LIGHTNING IN THE GILA REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WE WILL SEE BREEZY
TO WINDY CONDITIONS FRIDAY THROUGH TUESDAY...WITH FRIDAY BEING THE
WINDIEST DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 8:00 PM MDTSpecial Weather StatementEPZGrant, Luna45 min

Nearby

Wind Advisories in New Mexico, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.